Skip to Content

Brilinta - does the shortness of breath go away over time?

Responses (1)

Dr Robert 31 Mar 2014

After I started taking Brilinta, I had both itching and shortness of breath. Both common side effects. Itching abruptly stopped at 100 days and shortness of breath stopped at 150 days. This may not be true for anyone but me but for a sample of one, it stopped. Others may be able to add to the sample.

sciden 12 Dec 2014

That's encouraging to me - I took Brilinta for two days after a stent before the doc yanked it off the list. I was having SOB and difficulty breathing, causing a strange pattern of panting every few minutes. Now, 5 months later, the symptoms persit, although not as strong, but enough to prevent any sort of prolonged activity. This is a dangerous drug - I have had many conversations with rehab nurses that related the they have had "lots of problems" with it. I hope the fools who released this to market sleep well at night, the money hungry idiots. Try Plavix instead - as one doc said, "It's worked for years and years... I don't know why it had to be changed to Brilinta other than profits to the drug maker". Enough said.

gardawg46 10 Jan 2017

Brilinta sucks the breath out of you. On it a month now and seems to be getting worse. Just sitting or standing I start panting sometime. Shame on the dr's. rx-ing it. Going on Plavix tomorrow!

kanuck66 9 Apr 2017

I had a stint procedure done late Feb. The Cardiologist that did the stint, placed me on Plavix, which is the norm. I started getting a rash and then I started breaking out with hives and the rash and hives continued to spread, it was quite painful. After a week, saw my regular cardiologist and once she saw what was happening, switched me that day to Brinlinta. Next day started experiencing shortness of breathe and rash continued to spread under my forearms and top of my legs, dry skin, then the itch started. The shortness of breath started causing gasping and panic breathing and the itch got so bad it started keeping me up at night. But the red rash started to heal and most of the hives has healed now 5x weeks later. But my forearms still have a red rash and itch along with the top of legs and stomach.

Tysyn 26 Jun 2017

I was placed on Brilinta after a recent stent. Within 3 days I had an extremely bad cough and extreme shortness of breath. On day 5 I called an ambulance as I could not get air in or our and got so weak I could not stand. I needed oxygen support and Ventolin. I was taken off the drug and put on Plavix which has not caused me any side effect except the normal bleeding problems when breaking the skin. It took another 2 months to get rid of the cough. I do now have late set asthma which is new for me. I am 71.

Michaelmckindles 22 Jul 2017

Had a stent in early July, and was then told to take Brilinta. After taking the drug for about a week I started having extreme shortness of breath, but my cardiologist recommended that I try to stay on it. A week later I wound up in the ER, and after verification that there were no blood clots the cardiologist switched me to a different blood thinner. My breathing has improved a bit, but I am still having breathing difficulties. This has been a very discouraging situation, as before the stent I was very active and exercised daily. I now am very limited in my activity level, but am hoping that in time I will get better. My question, does anyone have any insights as to how long it might take me to recover from this awful drug, as I am concerned that this drug has harmed me permanently?

Tj4249 26 Jul 2017

On Brilinita for 7 weeks experienced breathing issues from day 1 but was urged to continue. Switched to Effient but shortness of breath continues. My symtoms have moderated but are still there. Very frustrating!! How long after stopping do the side effects dissipate? This drug may be effective but the costs are high.

Drugs.com free discount card

Further Information

Search for questions

Still looking for answers? Try searching for what you seek or ask your own question.

Similar Questions